MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7050M-100
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Undesired Nerve Stimulation (1980)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause for is user error: implant malpositioning.Additionally, per the surgical technique manual, the surgeon is instructed as follows: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".
 
Event or Problem Description
The patient had a previous lumbar fusion.In (b)(6) 2021, the surgeon performed a left side si joint arthrodesis on the patient where three implants were installed.The patient had si joint pain relief, but later reported new radicular pain.It was determined that the superior positioned implant was malpositioned too cephalad and not fully contained with the osseous envelope of the sacral ala resulting in fractures of the sacral alar cortical wall.The tip of the implant was outside of the sacrum and in the proximity of the l5 nerve root causing radicular pain.In (b)(6) 2021, the surgeon performed a revision procedure where he removed the superior positioned implant using chisels.He then installed a shorter implant of the same type in an inferior position below the existing implants.No other preexisting implants were adjusted or removed.The patient's l5 pain symptoms improved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key12178182
Report Number3007700286-2021-00072
Device Sequence Number936701
Product Code OUR
UDI-Device Identifier00851085007367
UDI-Public00851085007367
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model Number7050M-100
Device Lot Number2765061
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR